Facebook Pixel
Q: 

Late second period after taking Plan B? (7days late)

By November 13, 2016 - 8:22am
 
Rate This

Hi I'd like to share my situation. Sept 27 I had unprotected sex then I took Plan B. Oct 6, my period came. Then, two weeks after that. I would have protected sex each time we do it, we use condom. So i was supposed to get my period on Nov 6, however it is Nov 12 now. Last week and this week I've been stressing a lot because I'm in university and due to overthinking. Lots of sleepless nights and anxiety. Been getting cramps since Thursday, Nov. 10. Too scared to take any pregnancy test. Please help? Anyone has the same situation? I read some posts that Plan B can still delay your second period?

Add a Comment7 Comments

EmpowHER Guest
Anonymous

Hello,
I just went through the same experience, and spent time looking at message boards like this so I thought I'd let you know what happened to me. I had sex with my fiancé on September 21st and the condom broke. I took Plan B an hour later and got my period a few days earlier than expected on October 4th. I have a very regular cycle normally (28 days). I was due for my next period to begin on 11/1. My period did not come and I was very stressed because it was late. I experienced nausea, cramps, headache, fatigue and even sensitivity to smells. I was afraid I was pregnant. I took a few pregnancy tests and all came back negative, but still no period in sight. I finally got my period on 11/17, on day 44 of my cycle. It was VERY late. So try to relax. If you are nervous take a pregnancy test. Trust it if it's negative. I was anxious even after the negative results and was certain it must have been wrong. It was a whole lot of worry for nothing! It seems that plan b causing a late second period is very common.

November 17, 2016 - 7:00pm
Guide (reply to Anonymous)

Hello, Anon!

Thanks for sharing your story on EmpowHer community. It's always reassuring to know others have had similar experiences with emergency contraception.

Best,
Helena

November 18, 2016 - 11:25am
Guide

Dear Anon,

Thanks for reaching out to EmpowHer today.

The most common side effect of an emergency contraceptive is changing the woman’s cycle. This can be stressful especially if it causes a late period on someone who is worried about being pregnant.

Here is a list of its side effects:
Side effects may include changes in your period, nausea, lower abdominal pain, fatigue, headache, dizziness and breast tenderness. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late.

I would suggest taking a pregnancy test, then going to the doctor and getting on regular birth control. EC should only be used in an emergency, not as birth control. Below is a link I'd like to share with you that will help.

http://www.empowher.com/media/reference/birth-control-center
and
https://www.empowher.com/birth-control/content/choosing-right-birth-cont.

Best and good luck,
Helena

November 13, 2016 - 2:39pm
(reply to Helena)

Hi! Thank you so much for replying! I have been waiting for a reply. I'm so anxious. I think I'm gonna get tested sometimes this week. I'm so nervous. I have one more question. Is it common for Plan B to delay your second period still? like experience some side effects of the pill after getting it?

November 13, 2016 - 3:53pm
Guide (reply to meajoyceleer)

Yes. The medicine in these pills change your hormones and may affect your menstrual cycle for a couple of months. So keep this in mind. Good luck! Thanks for reaching out to our community.

All the best,
Helena

November 14, 2016 - 5:23pm
(reply to Helena)

Hi! I did what you said and took a pregnancy test as I was so worried because it's 8 days late now. The pregnancy test came out negative!

November 14, 2016 - 5:38pm
Guide (reply to meajoyceleer)

I'm glad you did! Stress and worry about being pregnant can take its toll on a woman health.

All the best,
Helena

November 15, 2016 - 10:27am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!